How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45954
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had asthma which was under control with preventer inhalers.

Resolved Question:

I had asthma which was under control with preventer inhalers. My wife died Oct 2007 and I was put on steroids to help breathing. I was on them in various dosage until end June2015.
The steroids affected my legs and arms making them weak and although lot better now, still are uncomfortable walking and particularly in middle of night. Will these aches go soon or is there anything I can do/take to help. If I exercise too much in a day, my legs are quite uncomfortable.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
This is Dr. David
long term steroid use can often cause proximal muscle weakness in your shoulder and hips and legs.
you should see a physical therapist and rehab doctor about rehabilitation exercises and physical therapy which can help strengthen your leg muscles
you could be having some arthritis or joint inflammation in your hips which can cause aches and pains with exercise therapy.
you should see your primary care GP doctor and get hip xrays or better yet, hip MRI scans to check for bursitis and arthritis in the hip.
you might benefit from focal steroid injections into the hip to decrease pain and inflammation.
long term steroids can also cause weakness of your bones as well, so you should ask for bone density testing and be checked for osteoporosis and weakness of your bone density. this can be treated with calcium and vitamin D and also bisphosphonates to help strengthen your bones.
let me know if you have other questions.
if done for now, please leave positive rating above the chat box so I can get credit for helping you today
we only get credit for helping clients after positive feedback
you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions
here is my website if you need to reach me again:
http://www.justanswer.com/medical/expert-dr-david/
Thanks for using JustAnswers.com
Dr. David and 4 other Medical Specialists are ready to help you

Related Medical Questions